Man drinks too much of erectile dysfunction drug tints his vision red

A man consumed so much of a common erectile dysfunction drug, This kind of tinted his vision red, researchers at Mount Sinai Hospital said in a brand-new study.

The study, which examines erectile dysfunction drugs as well as also their impact on vision, will be based on the case of a 31-year-old patient who visited an urgent care complaining of red-tinted vision that will failed to go away after two days.

The study was published inside peer-reviewed journal Retinal Cases.

The patient said he took a liquid dose of sildenafil citrate, an ingredient in drugs like Viagra. The patient purchased the medicine over the internet, said the study. Doctors determined he took more than the recommended dose, which caused “persistent retinal toxicity.”

The patient’s condition didn’t improve after doctors tried several treatments, the study said.

“People live by the philosophy that will if a little bit will be Great, a lot will be better,” said Richard Rosen, the Director of Retina Services at brand-new York Eye as well as also Ear Infirmary of Mount Sinai, as well as also lead investigator of the case, in a statement. “This kind of study shows how dangerous a large dose of a commonly used medication can be.”

Normal dosages of the drug are known to cause disturbances in vision, researchers said, nevertheless those symptoms typically resolve within 24 hours. Researchers warned This kind of particular case shows taking too much of erectile dysfunction drugs could lead to long-term vision problems.

“Our findings should help doctors become aware of potential cellular alterations in patients who might use the drug excessively, so they can better educate patients about the risks of using too much,” said Rosen.

More by USA Today:
Viagra will be today 20 years old. Things to know about the little blue pill
How to improve your sex life without breaking the bank
Low-dose aspirin has no effect, causes harm in some older people, study says

WATCH:These party drugs could become the answer for clinically depressed patients

Leave a Reply

Your email address will not be published. Required fields are marked *

*

two × three =